Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 166, NWS Dodge City, KS

July 10, 20256 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 10, 2025, 7:56 PM CDT for 6 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2025, 7:56 PM CDT (00:56 UTC)
Expired
Jul 10, 2025, 8:45 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:10 PM CDTTSTM WND GST 582 Ese Ulysses, KSAmbient Weather Network site Videra_Weather.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS53 KDDC 110056
SVRDDC
KSC055-067-075-081-093-187-110145-
/O.NEW.KDDC.SV.W.0166.250711T0056Z-250711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
756 PM CDT Thu Jul 10 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Hamilton County in southwestern Kansas...
  Kearny County in southwestern Kansas...
  Finney County in southwestern Kansas...
  Grant County in southwestern Kansas...
  Stanton County in southwestern Kansas...
  Western Haskell County in southwestern Kansas...

* Until 845 PM CDT/745 PM MDT/.

* At 756 PM CDT/656 PM MDT/, severe thunderstorms were located along
  a line extending from 14 miles south of Leoti to near Johnson City,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Big Bow around 800 PM CDT.
  Lakin around 805 PM CDT.
  Ulysses around 810 PM CDT.
  Deerfield around 815 PM CDT.

Other locations in the path of these severe thunderstorms include
Holcomb, Hickok, Garden City and Ryus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3789 10204 3826 10196 3826 10049 3800 10064
      3800 10066 3795 10066 3739 10098 3739 10204
TIME...MOT...LOC 0056Z 289DEG 35KT 3828 10127 3755 10168 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
1 follow-up statement
117 
WWUS53 KDDC 110131
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
831 PM CDT Thu Jul 10 2025

KSC055-067-081-093-110141-
/O.CAN.KDDC.SV.W.0166.000000T0000Z-250711T0145Z/
Kearny KS-Finney KS-Grant KS-Haskell KS-
831 PM CDT Thu Jul 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR KEARNY...FINNEY...GRANT AND
WESTERN HASKELL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Kansas.

&&

LAT...LON 3774 10204 3783 10153 3739 10153 3739 10204
TIME...MOT...LOC 0131Z 289DEG 35KT 3817 10087 3744 10128 

$$

KSC075-187-110145-
/O.CON.KDDC.SV.W.0166.000000T0000Z-250711T0145Z/
Hamilton KS-Stanton KS-
831 PM CDT Thu Jul 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR SOUTHERN HAMILTON AND STANTON COUNTIES...

At 831 PM CDT/731 PM MDT/, severe thunderstorms were located along a
line extending from near Friend to 8 miles south of Hickok, moving
east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
southern Hamilton and Stanton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3774 10204 3783 10153 3739 10153 3739 10204
TIME...MOT...LOC 0131Z 289DEG 35KT 3817 10087 3744 10128 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:21 PM CDT, 1 hour 35 minutes earlier. Its key messages:

  • Numerous strong to severe thunderstorm late this afternoon and this evening with initial storms developing in the 3-4 PM CDT time frame, between Highway 83 and the Colorado line
  • The main severe weather risk will be damaging straight line winds. There is a 10% chance of 75 mph or greater thunderstorm wind gusts with 25 miles of a point, generally west of a Liberal to Dodge City to Hays line.
  • Given the fairly quick moving line of storms, the potential for excessive rainfall/flooding is quite low, but some areas will still see around an inch of rain locally.
Area forecast discussion, Jul 10, 6:21 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
621 PM CDT Thu Jul 10 2025

.KEY MESSAGES...

- Numerous strong to severe thunderstorm late this afternoon and
  this evening with initial storms developing in the 3-4 PM CDT
  time frame, between Highway 83 and the Colorado line

- The main severe weather risk will be damaging straight line
  winds. There is a 10% chance of 75 mph or greater thunderstorm
  wind gusts with 25 miles of a point, generally west of a
  Liberal to Dodge City to Hays line.

- Given the fairly quick moving line of storms, the potential
  for excessive rainfall/flooding is quite low, but some areas
  will still see around an inch of rain locally.

&&

.DISCUSSION...
Issued at 233 PM CDT Thu Jul 10 2025

A fairly widespread strong/severe thunderstorm event is still on
track for late this afternoon and evening. Water vapor loop and RAP
objective analysis fields showed a low amplitude, yet strong
shortwave trough moving across northern Colorado and southern
Wyoming. The exit region of a 250mb jet streak (55-60 knot jet core)
was entering eastern Colorado and far western Kansas, marking the
leading edge of strongest forcing for ascent. At the surface, a
trough axis with fairly strong zone of convergence extended from
between Springfield, CO and Elkhart, KS north-northeastward to
between Leoti and Scott City, KS. This will most likely be the
initial zone of deep moist convection initiation sometime in the 20-
21Z time frame. SBCAPE in this region is around 3000 J/kg on a
surface parcel of mid 90s over lower to mid 60s dewpoint. Dewpoints
did not quite mix out as much as models earlier indicated, thus
greater surface-based instability supporting stronger convection.
Deep layer shear looks pretty good as well with 6km AGL winds around
30 knots from the west with 500m AGL winds SSW at 20 to 30 knots for
a shear magnitude of around 30 knots in this layer, which is
supportive of organized multicell and even some incipient supercell
structures before cold pools become dominant and upscale growth
ensues later this evening.

The 1630Z SPC Day One outlook of 10% "Hatched" area for significant
wind (defined as peak thunderstorm wind gusts of 75+ mph) looks
pretty good with intense downdraft potential given the fairly high
CAPE, Downdraft CAPE of 1500-2000 J/kg, and the deep layer shear
supporting well-organized updrafts with fairly good potential for
strong mid-altitude radial convergence (MARC) radar signatures with
the strongest storms supporting 70 to 80 mph gusts. This is most
likely early on in the event before outflows really run amuk,
generally west of a Liberal to Dodge to Hays line and mainly prior
to 9 PM CDT (02Z).

Beyond tonight, the forecast has not changed all that much, as we
are still looking at a cold front pushing south over the weekend. A
pre-frontal trough will lead to northeasterly winds Friday
afternoon, but the air mass will still be quite warm supporting
highs well into the lower 90s, and a weak cap will support renewed
thunderstorm development in vicinity of this trough axis. The cooler
air upstream will not arrive until later Friday evening/night with
850mb temperatures dropping into the teens. This refreshing air mass
from up north will lead to a "cooler" Saturday with highs generally
in the lower to mid 80s. Temperatures will climb back to around 90
by Sunday with similar temperatures Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 619 PM CDT Thu Jul 10 2025

A line of thunderstorms are expected to move through the area
tonight bringing MVFR to IFR ceilings and visibilities to the
TAF sites. Winds will start out form the south, shifting to the
northwest by tomorrow morning. Strong gusts are possible with
these storms.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Umscheid
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 10, 4:28 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
428 AM CDT Thu Jul 10 2025

KSZ030-031-043>046-061>066-074>081-084>090-110930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
428 AM CDT Thu Jul 10 2025 /328 AM MDT Thu Jul 10 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A line of thunderstorms will move across western Kansas this
evening. Wind gusts as high as 60 to 70 mph are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms Friday and Friday night. These
storms could contain hail to quarter size and wind gusts as high
as 60 mph.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather are always greatly appreciated.

In the hours before

Local storm report, Jul 10, 7:19 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
719 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     Tstm Wnd Gst     1 E Syracuse            37.98N 101.74W
07/10/2025  M62 MPH          Hamilton           KS   Mesonet

            Report from mesonet station.

&&

jdf
Local storm report, Jul 10, 7:24 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
724 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     1 N Syracuse            38.00N 101.75W
07/10/2025  M69 MPH          Hamilton           KS   AWOS

            AWOS station K3K3 Syracuse.

&&
Local storm report, Jul 10, 7:36 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
736 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     1 S Coolidge            38.03N 102.01W
07/10/2025  M58 MPH          Hamilton           KS   Mesonet

            Mesonet K5COO.

&&

AS
Local storm report, Jul 10, 7:46 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
746 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Tstm Wnd Gst     11 NW Lakin             38.06N 101.40W
07/10/2025  M58 MPH          Kearny             KS   Public

            Ambient Weather Network site NWKECounty.

&&

AS
Local storm report, Jul 10, 7:51 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
751 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     Tstm Wnd Gst     16 NNE Kendall          38.14N 101.42W
07/10/2025  M58 MPH          Kearny             KS   Mesonet

            Personal Weather Station KKSLAKIN28.

&&

AS
Local storm report, Jul 10, 7:53 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
753 PM CDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Tstm Wnd Gst     1 E Kendall             37.93N 101.52W
07/10/2025  M61 MPH          Kearny             KS   Mesonet

            Mesonet D5288.

&&

AS

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:12 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Hamilton, Kearny, Stanton48 min
Jul 10, 7:38 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott52 min
Jul 10, 8:27 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Scott48 min
Jul 10, 8:30 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Grant, Gray, Haskell, Hodgeman and 1 more45 min
Jul 10, 9:07 PM CDTSpecial Weather StatementDDCClark, Edwards, Ford, Gray, Hodgeman, Kiowa and 4 more53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.